Alert archive / Illinois / Wind Chill Advisories in 2018

Wind Chill Advisory 4, NWS Lincoln, IL

January 14, 201835 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 14, 2018, 3:15 PM CST for 35 counties in Illinois. It took effect at Jan 15, 2018, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2018, 3:15 PM CST (21:15 UTC)
In effect from
Jan 15, 2018, 6:00 PM CST
Expired
Jan 16, 2018, 12:00 PM CST
In force
18 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS43 KILX 142115
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
315 PM CST Sun Jan 14 2018

...ACCUMULATING SNOW TONIGHT...THEN BITTERLY COLD WIND-CHILLS
MONDAY NIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-150500-
/O.NEW.KILX.WW.Y.0003.180115T0300Z-180115T1800Z/
/O.NEW.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
315 PM CST Sun Jan 14 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON CST
TUESDAY...

* WHAT...Snow and very cold wind chills expected.

* WHERE...All of central and southeast Illinois

* WHEN...A Winter Weather Advisory for snow is in effect from 9 PM
  this evening to noon Monday. A Wind Chill Advisory is in effect
  from 6 PM Monday to noon Tuesday.

* ADDITIONAL DETAILS...Light to moderate snow will fall across the
  area tonight into early Monday morning. Storm total snow
  accumulations will be 2 to 3 inches...with isolated amounts of
  up to 4 inches north of I-74. Bitterly cold wind-chills will
  develop in the wake of the system. Wind-chill values will bottom
  out from 15 below to 20 below zero Monday night into Tuesday
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Barnes
8 follow-up statements
886 
WWUS43 KILX 150503
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1103 PM CST Sun Jan 14 2018

...ACCUMULATING SNOW TONIGHT...THEN BITTERLY COLD WIND-CHILLS
MONDAY NIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-
/O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/
/O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
1103 PM CST Sun Jan 14 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
MONDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO NOON
CST TUESDAY...

* WHAT...Snow and very cold wind chills expected.

* WHERE...All of central and southeast Illinois

* WHEN...A Winter Weather Advisory for snow is in effect from 9 
  PM this evening to noon Monday. A Wind Chill Advisory is in 
  effect from 6 PM Monday to noon Tuesday.

* ADDITIONAL DETAILS...Light to moderate snow will fall across the
  area tonight into early Monday morning. Storm total snow
  accumulations will be 2 to 3 inches...with isolated amounts of
  up to 4 inches along and north of I-74. Bitterly cold wind-
  chills will develop in the wake of the system. Wind-chill values
  will bottom out from 15 below to 20 below zero Monday night 
  into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Auten
847 
WWUS43 KILX 151016
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
416 AM CST Mon Jan 15 2018

...ACCUMULATING SNOW THIS MORNING...THEN BITTERLY COLD WIND
CHILLS TONIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151800-
/O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/
/O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
416 AM CST Mon Jan 15 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...

* WHAT...Light snow occurring. Very cold wind chills expected.
  Plan on slippery road conditions during the morning commute.
  Additional snow accumulations of 1 to 2 inches are expected this
  morning east of Peoria and Springfield, with highest amounts
  from I-57 east. Total snow accumulations of 2 to 3 inches will
  occur, with local 3 to 4 inch amounts northeast of Lincoln. 
  Expect wind chills to lower to 12 below zero to 22 below zero 
  during tonight into Tuesday morning.

* WHERE...Portions of central Illinois, east central Illinois, 
  southeast Illinois and west central Illinois.

* WHEN...For the Winter Weather Advisory, until noon today. For
  the Wind Chill Advisory, 6 PM this evening until noon Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times. The cold wind chills will cause frostbite in as little 
  as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

07
784 
WWUS43 KILX 151258
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
658 AM CST Mon Jan 15 2018

...ACCUMULATING SNOW ENDING THIS MORNING EAST...THEN PATCHY 
BLOWING SNOW THROUGH THIS AFTERNOON...FOLLOWED BY BITTERLY COLD 
WIND CHILLS TONIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-151800-
/O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/
/O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
658 AM CST Mon Jan 15 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...

* WHAT...Snow occurring. Very cold wind chills expected. Plan on 
  slippery road conditions, including during the morning 
  commute. Additional snow accumulations of up to one inch are 
  expected. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of central Illinois, east central Illinois, 
  southeast Illinois and west central Illinois.

* WHEN...For the Winter Weather Advisory, until noon today. For 
  the Wind Chill Advisory, 6 PM this evening to noon Tuesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. The cold wind chills will cause frostbite in as little as
  30 minutes to exposed skin. In addition, as a cold front sweeps
  through the area this morning, be on the lookout for blowing
  snow, especially in open areas that will affect north-south
  roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
Smith
062 
WWUS43 KILX 151757
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1157 AM CST Mon Jan 15 2018

...HAZARDOUS ROAD CONDITIONS PERSIST THIS AFTERNOON...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-152100-
/O.EXT.KILX.WW.Y.0003.000000T0000Z-180115T2100Z/
/O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
1157 AM CST Mon Jan 15 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...

* WHAT...Snow-covered roads and very cold wind chills expected.

* WHERE...All of central and southeast Illinois.

* WHEN...The Winter Weather Advisory has been extended until 3 PM
  this afternoon. The Wind Chill Advisory remains in effect from 6
  PM this evening until noon Tuesday.

* ADDITIONAL DETAILS...Roads will remain slick and snow-covered
  through this afternoon. Bitterly cold wind chills of 15 below to
  20 below zero will cause frostbite to exposed skin in as little
  as 30 minutes tonight through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for Illinois can be obtained by
calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Barnes
531 
WWUS43 KILX 152045
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
245 PM CST Mon Jan 15 2018

...BITTERLY COLD WIND-CHILLS TONIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-160445-
/O.EXP.KILX.WW.Y.0003.000000T0000Z-180115T2100Z/
/O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
245 PM CST Mon Jan 15 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST TUESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS
AFTERNOON...

* WHAT...Bitterly cold wind chills expected.

* WHERE...All of central and southeast Illinois.

* WHEN...The Wind Chill Advisory remains in effect from 6 PM this
  evening until noon Tuesday.

* ADDITIONAL DETAILS...Bitterly cold wind chills of 15 below to 20
  below zero are expected tonight through Tuesday morning. In
  addition...many area roads will remain snow-covered and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Barnes
382 
WWUS43 KILX 160411
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1011 PM CST Mon Jan 15 2018

...BITTERLY COLD WIND-CHILLS TONIGHT INTO TUESDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-161000-
/O.CON.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
1011 PM CST Mon Jan 15 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Bitterly cold wind chills expected.

* WHERE...All of central and southeast Illinois.

* WHEN...The Wind Chill Advisory remains in effect from 6 PM 
  this evening until noon Tuesday.

* ADDITIONAL DETAILS...Bitterly cold wind chills of 15 below to 
  20 below zero are expected tonight through Tuesday morning. In 
  addition...many area roads will remain snow-covered and 
  hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Auten
577 
WWUS43 KILX 160958
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
358 AM CST Tue Jan 16 2018

...BITTERLY COLD WIND CHILLS CONTINUE THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-161800-
/O.CON.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
358 AM CST Tue Jan 16 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 12 below to 25 below zero much
  of this morning.

* WHERE...Portions of central Illinois, east central Illinois, 
  southeast Illinois and west central Illinois.

* WHEN...Through noon today.

* ADDITIONAL DETAILS...Bitterly cold wind chills of 12 below to 25 
  below zero are expected this morning. In addition, untreated 
  roadways will remain snow covered and hazardous due to recent 
  snowfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

07
489 
WWUS43 KILX 161737
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
1137 AM CST Tue Jan 16 2018

ILZ027>031-036>038-040>057-061>063-066>068-071>073-161845-
/O.EXP.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, 
Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, 
Flora, Olney, and Lawrenceville
1137 AM CST Tue Jan 16 2018

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind-chills are slowly improving late this morning...with the
latest observed values generally ranging from 5 below to 15 below
zero. Therefore the Wind Chill Advisory will be allowed to expire
at noon.

$$

Barnes

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:00 PM CST, 15 minutes earlier.

Area forecast discussion, Jan 14, 3:00 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
300 PM CST Sun Jan 14 2018

.SHORT TERM...(This evening through Monday)
ISSUED AT 300 PM CST Sun Jan 14 2018

Light snow associated with increasing warm advection ahead of
a weak short-wave trough has developed across west-central
Illinois this afternoon. 20z/2pm radar imagery and area surface
obs suggest snow is falling along/west of a Galesburg to
Jacksonville line. This is a fairly narrow band of precip, with
the snow coming to an end further west across north-central
Missouri. Based on latest HRRR forecast, it appears the snow band
will spread eastward to the Indiana border by early evening...with
the snow tapering off and perhaps temporarily coming to an end
behind the initial band by mid-evening. Given the current dry
airmass and the transient nature of the band, am expecting little
more than a dusting of snow early this evening. The more
significant snow will not arrive until later tonight as a vigorous
wave over South Dakota dives southeastward into the region. Models
have been fairly consistent with their solutions...bringing a band
of light to moderate snow associated with the second wave and its
associated cold front into the NW KILX CWA late this
evening...then spreading it further east and south overnight. NAM
time-height cross-sections indicate a 3-4 hour window of time when
deep-layer omega is maximized and the highest snowfall rates will
be achieved. Despite moderately strong lift and ample profile
moistening, the progressive nature of this system will limit
snowfall totals. Amounts will generally be on the order of 1 to 3
inches...with the highest totals perhaps close to 4 inches focused
north of the I-74 corridor. The snow will linger across the E/SE
through Monday morning before quickly exiting into Indiana by
afternoon. Will be issuing a Winter Weather Advisory for all of
central and southeast Illinois from 9pm tonight through noon
Monday to cover the accumulating snowfall and the distinct
possibility of blowing/drifting snow Monday morning. Strong W/NW
winds in the wake of the system will bring sharply colder air into
central Illinois...with temperatures falling into the single
digits and teens by afternoon.

&&

.LONG TERM...(Monday night through Sunday)
ISSUED AT 300 PM CST Sun Jan 14 2018

Bitterly cold conditions will prevail Monday night as overnight
lows drop to around zero. Thanks to continued brisk northwesterly
winds, wind-chill values will plunge to between 15 below and 20
below zero. As a result, will be issuing a Wind Chill Advisory for
all of central and southeast Illinois Monday night into Tuesday
morning.

With a sharp upper-level trough rotating through the Great
Lakes/Midwest, cyclonic flow will result in plenty of clouds and
perhaps a few snow flurries Tuesday/Tuesday evening before the
trough axis settles southeastward into the Ohio River Valley.

After that, the very cold weather will persist into Wednesday
before the prevailing upper trough flattens and a pronounced
warming trend develops by the end of the week. High temperatures
will climb into the 30s by Thursday...then will soar into the
upper 40s and lower 50s by Saturday. The next significant
weather-maker will not impact the region until late next weekend
when temps will be warm enough to support rain by Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1147 AM CST Sun Jan 14 2018

A period of very light snow will spread across the area late this
afternoon into the early evening...resulting in slightly reduced
visbys and ceilings gradually lowering to MVFR by 02-03z. Once
this initial wave pushes to the east, there will be a lull in the
precip before the main wave arrives overnight into early Monday
morning. Time-height cross-sections suggest the strongest lift and
thus the heaviest snow will focus on the 08z-11z time frame
before the snow pushes south of the terminals after 12z. Have
included TEMPO groups for IFR ceilings/visbys during this time.
Once the trailing cold front passes, strong/gusty W/NW winds will
develop Monday morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to noon CST
Monday for ILZ027>031-036>038-040>057-061>063-066>068-071>073.

Wind Chill Advisory from 6 PM Monday to noon CST Tuesday for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jan 14, 11:29 AM CST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1129 AM CST Sun Jan 14 2018

ILZ027>031-036>038-040>057-061>063-066>068-071>073-150530-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1129 AM CST Sun Jan 14 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

There will be a chance for light snow to develop as early as this
afternoon, however, the main accumulating snow will occur tonight
through Monday morning. An inch or two will accumulate over the
area by Monday morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

Snow will gradually taper off and end by late Monday morning or
early afternoon. Current indications suggest the total snowfall
will range from 1 to 3 inches over most of the area. As the storm
departs, winds will increase out of the west to northwest which
may produce some blowing snow during the afternoon.

Wind chill temperatures early Tuesday morning will range from 15
below to 25 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
any snowfall reports would be appreciated.

Bak

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:15 PM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more24 hr

Nearby

Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.